Skip to main content Accessibility help
×
×
Home
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 1
  • Cited by
    This chapter has been cited by the following publications. This list is generated based on data provided by CrossRef.

    ACKERMAN, NATHANAEL FREER, CAMERON and PATEL, REHANA 2016. INVARIANT MEASURES CONCENTRATED ON COUNTABLE STRUCTURES. Forum of Mathematics, Sigma, Vol. 4, Issue. ,

    ×
  • Print publication year: 2013
  • Online publication date: December 2013

Borel structures: a brief survey

Summary

Abstract We survey some research aiming at a theory of effective structures of size the continuum. The main notion is the one of a Borel presentation, where the domain, equality and further relations and functions are Borel. We include the case of uncountable languages where the signature is Borel. We discuss the main open questions in the area.

§1. Introduction. When looking at structures of size the continuum from an effective viewpoint, the following definition is a natural generalization of ideas from computable model theory.

Definition 1.1. Let X be either 2ω, ωω or ℝ, and let C be a (complexity) class of relations on X. A C-presentation of a structure A is a tuple of relations S = (D, E, R1,…, Rn) such that

о All D, E, R1,…, Rn are in C;

о D ⊆ X and E is an equivalence relation on D (D is called the domain);

о R1, …, Rn are relations compatible with E.

S is a C-representation of A if A ≅ S/E. When E is the identity on D, we say that S is an injective C-presentation of A.

There are various possible choices for C. In this paper we concentrate on the case that C is the class of Borel relations. Given a topological space X as above, the σ-algebra of Borel sets is the smallest σ-algebra containing the open sets.

Recommend this book

Email your librarian or administrator to recommend adding this book to your organisation's collection.

Effective Mathematics of the Uncountable
  • Online ISBN: 9781139028592
  • Book DOI: https://doi.org/10.1017/CBO9781139028592
Please enter your name
Please enter a valid email address
Who would you like to send this to *
×
[1] Howard, Becker and Alexander S., Kechris. The Descriptive Set Theory of Polish Group Actions. Cambridge University Press, 1996.
[2] Harvey, Friedman. On the logic of measure and category I. Manuscript, 1978.
[3] Harvey, Friedman. Borel structures and mathematics. Manuscript, 1979.
[4] Leo, Harrington, David, Marker, and Saharon, Shelah. Borel orderings. Trans. Amer. Math. Soc., 310(1), 293–302, 1988.
[5] Leo, Harrington and Saharon, Shelah. Counting equivalence classes for co-κ-Souslin equivalence relations. In Logic Colloquium '80 (Prague, 1980), D., van Dalen (ed), volume 108 of Stud. Logic Foundations Math., 147–152. North-Holland, 1982.
[6] Greg, Hjorth. Borel equivalence relations. In Handbook on Set Theory, Vol. 1, Matt, Foreman and Aki, Kanamori (eds), Springer-Verlag, 2010.
[7] G., Hjorth, Bakh, Khoussainov, Antonio, Montalbán, and André, Nies. From automatic structures to Borel structures. Proceedings of the Twenty-Third Annual IEEE Symposium on Logic in Computer Science (LICS 2008), 431–441, 2008.
[8] Greg, Hjorth and André, Nies. Borel structures and Borel theories. J. Symbolic Logic 76 (2011), 461–476.
[9] Vladimir, Kanovei. When a partial Borel order is linearizable. Fund. Math., 155(3), 301–309, 1998.
[10] R., Kaye. Models of Peano Arithmetic, volume 15 of Oxford Logic Guides. Oxford University Press, 1991.
[11] Alexander S., Kechris. Classical Descriptive Set Theory, volume 156 of Graduate Texts in Mathematics. Springer-Verlag, 1995.
[12] Julia, Knight and Mark, Nadel. Models of arithmetic and closed ideals. J. Symbolic Logic, 47(4), 833–840. 1983.
[13] R., Kossak and J.H., Schmerl. The Structure of Models of Peano Arithmetic. Oxford Logic Guides, vol. 50. Oxford University Press, 2006.
[14] S., Lang. Algebra. Addison-Wesley, 1965.
[15] J., Lindenstrauss and L., Tzafriri. Classical Banach Spaces I. Springer, 1996.
[16] Alain, Louveau. Two results on Borel orders. J. Symbolic Logic, 54(3) 865–874, 1989.
[17] Alain, Louveau and Jean, Saint-Raymond. On the quasi-ordering of Borel linear orders under embeddability. J. Symbolic Logic, 55(2) 537–560, 1990.
[18] C.I., Steinhorn. Borel structures and measure and category logics. In Model-Theoretic Logics, J., Barwise and S., Feferman (eds), volume 8 of Perspect. Math. Logic, 579-596. Springer, 1985.
[19] C.I., Steinhorn. Borel structures for first-order and extended logics. In Harvey Friedman's Research on the Foundations of Mathematics, L.A., Harrington, M.D., Morley, A., Scedrov and S.G., Simpson (eds), volume 117 of Stud. Logic Found. Math., 161-178. North-Holland, 1985.